Skip to Main content Skip to Navigation
New interface
Journal articles

Real quadrics in $\Bbb C^n$, complex manifolds and convex polytopes

Abstract : In this paper, we investigate the topology of a class of non-Kähler compact complex manifolds generalizing that of Hopf and Calabi-Eckmann manifolds. These manifolds are diffeomorphic to special systems of real quadrics in $\Bbb C^n$ which are invariant with respect to the natural action of the real torus $(\Bbb S^1)^n$ onto $\Bbb C^n$. The quotient space is a simple convex polytope. The problem reduces thus to the study of the topology of certain real algebraic sets and can be handled using combinatorial results on convex polytopes. We prove that the homology groups of these compact complex manifolds can have arbitrary amount of torsion so that their topology is extremely rich. We also resolve an associated wall-crossing problem by introducing holomorphic equivariant elementary surgeries related to some transformations of the simple convex polytope. Finally, as a nice consequence, we obtain that affine non Kähler compact complex manifolds can have arbitrary amount of torsion in their homology groups, contrasting with the Kähler situation.
Document type :
Journal articles
Complete list of metadata

https://hal.archives-ouvertes.fr/hal-00001526
Contributor : Marie-Annick Guillemer Connect in order to contact the contributor
Submitted on : Wednesday, May 5, 2004 - 4:19:29 PM
Last modification on : Friday, May 20, 2022 - 9:04:41 AM
Long-term archiving on: : Monday, March 29, 2010 - 6:02:50 PM

Identifiers

Citation

Frédéric Bosio, Laurent Meersseman. Real quadrics in $\Bbb C^n$, complex manifolds and convex polytopes. Acta Mathematica, 2006, 197 (1), pp.53-127. ⟨hal-00001526⟩

Share

Metrics

Record views

252

Files downloads

174